MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; INSTRUMENT, HIP

ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported drill bits were bending and breaking while attempting to drill.There was no consequences or impact to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2023 -00228 and 0001825034 -2023-00229.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Mechanical (g04) - drill.A 3.2mmx30mm rnglc+ acet drl bit, part # 31-323230-00 from lot zb7276075, was returned and evaluated against the complaint.Visual inspection found nicks and light scratching on the shaft.The tip is bent.Sem2302-006: ductile overload dimples were found throughout the fracture surface.A possible bending hinge was also identified.The fracture artifacts suggest a possible bending overload failure mode.Medical records were not provided.A definitive root cause cannot be determined, however sem analysis suggest bending overload as the failure mode.Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.

Brand Name
3.2MMX30MM RNGLC+ ACET DRL BIT
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16372852
Report Number0001825034-2023-00230
Device Sequence Number6757694
Product Code PBI
UDI-Device Identifier00887868478703
UDI-Public(01)00887868478703(17)321027(10)65730675
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-323230
Device Lot Number65730675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale